|saquinavir with abacavir?
Jan 12, 2004
I have been on saquinavir, lumivudine, and d4t since diagnosis in 1998 when my T4s were clear down to 35. They have slowly climbed to 300 and my viral load has been undetectable for some time. I eat and exercise quite well but lypoatrophy continues to advance over time, most noticeably early on in the face and arms but more recently on my legs and buttocks. Veins are now prominent even in the upper legs. A couple of months back, my doctor switched the lumivudine to emtricitabine but not the d4T. I have seen your recommendations on switching the d4T to abacavir or tenofovir but never with anyone who is on saquinavir. Is that an option for those on saquinivir as well? I am increasingly concerned about continuing with d4T. Thanks for any advise you can offer.
Response from Dr. Moyle
I would not have any concern over the saquinavir which is generally a well tolerated drug. There are no interactions between saquinavir and abacavir so there would be no problem changing the d4t to abacavir. The benefits of switching, however, will take > 1 year to become noticeable regards Graeme Moyle
- Itchy Scrotum After Handjob Sign Of HIV AIDS
- Pain In Urethra After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Swollen Lymph Nodes After Unprotected Sex Without Ejaculation Worried I Have HIV
- Can You Get Genital Warts In Your Mouth?
- How Do I Get Rid Of Vaginal Pain After Sex?
- Is There An Std That Causes Back Pain?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.